# SDR AUS20030889

- Difficulty date: September 3, 2003
- Submitted: October 15, 2003
- Operation: General aviation
- Make and model: Pac CT4B
- Engine: Cont IO360HB
- Propeller: Hartzl BHCC2YF1
- System (JASC): 6114 · Propeller Hub Section
- Part: Insert
- Condition: Wrong Part
- Location: Propeller Hub
- Part time: 127 cycles
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(AUS) ENGINE CRANKSHAFT FLANGE CRACKED AND LEAKING AROUND FACE. CRACK ORIGINATED AT DOWEL HOLE AND PROGRESSED APPROXIMATELY 75 PERCENT OF THE WAY AROUND THE FLANGE.  INVESTIGATION FOUND THAT THE PROPELLER HAD BEEN MODIFIED BY THE FITMENT OF A STEEL INSERT IN THE MAIN BORE OF THE HUB. THE INSERT DID NOT HAVE THE REQUIRED INTERNAL CHAMFER FOR CORRECT MATING WITH THE PROPELLER FLANGE SO THAT WHEN THE PROPELLER BOLTS WERE TORQUED THE RESULTING BENDING LOADS CAUSED THE FLANGE TO CRACK.  PERSONNEL /MAINTENANCE ERROR. UNAPPROVED PART.
